MAUDE Adverse Event Report: BALT USA MAGIC FLOW-DEPENDANT MICROCATHETER

BALT USA MAGIC FLOW-DEPENDANT MICROCATHETER
Model Number MAGIC1,5F
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "the physician was using magic in a ruptured avm.Magic was placed in appropriate vessel.Angio was performed.Started to deliver glue nbca.They saw glue come out of the middle of the catheter and travel distal.Happened all of a sudden.They removed the catheter and continued the treatment with another catheter.It is hard to know if there was any patient injury to ruptured catheter.The avm was ruptured before hand.Patient was really sick.He was using a 3cc syringe for injections." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference # (b)(4).Conclusion of investigation pending analysis from supplier, balt extrusion.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Balt usa reference (b)(4).Conclusion of investigation pending analysis from supplier, balt extrusion.The product analysis was completed by supplier balt extrusion.Summary as follows: the returned device (magic1,5f) has been inspected in our quality laboratory.During our analysis we noticed the following points: the operator observed a rupture with a "bubble" shape on the microcatheter distal extremity (white pursil).The rupture is approximatively at 187mm from the distal part.This configuration of rupture site with a tubing inflation and dilation is typical of an overpressure.The lhrs (lot history records) review did not highlight any anomaly which could potentially explain the issue experienced during the procedure.During the manufacturing process, several tests are performed: integrity of the tubes is 100% controlled by visual inspection.Smooth navigation of a gauge through the microcatheter over the entire length is 100% controlled.All catheters are 100% controlled with a leakage/pressure test and 2 samplings are tested till bursting as destructive test.No other complaint is registered on this batch number to date in our database.No other complaint is registered on this batch number to date in our database.Based on data from our post marketing surveillance experience and the product investigation results, these kinds of catheters ruptures (i.E.With a tube dilation) are generally explained by an overpressure above the maximum 7-bars limit as per indicated on the label and in the instructions for use.This overpressure could be explained by a too strong injection in the microcatheter magic.As mentioned on the label the catheter shall not be infused with a syringe smaller than 2,5 ml (piston diameter smaller than 10 mm).However, the issuer indicated that he was used a 3cc syringe for injection.One the other hands, kinks and flattened areas of the catheter can also have an impact on the pressure felt during injection, leading to overpressure but we didn't observe any kink on the catheter during his investigation.In conclusion we lack information to conclude on the precise root cause of the incident encountered.However, the most probable hypothesis could be related to the pressure applied during the injection in the catheter.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
MAGIC FLOW-DEPENDANT MICROCATHETER
Common Device Name
MAGIC
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key20314139
Report Number3014162263-2024-00078
Device Sequence Number20857820
Product Code KRA
UDI-Device Identifier00818053022838
UDI-Public(01)00818053022838(11)191209(17)241128(10)00383258
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K213435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2024
Device Model NumberMAGIC1,5F
Device Lot Number00383258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown